Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Suffering from acute insomina. No relief from zolfresh and trazonil. Facing memory problem. Proper cure?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5444 Questions
Question
Hello Doctor.

I am a 46 yrs old working lady. I m suffering from acute insomina for the past 20 years. basically poor sleep. I have consulted so many doctors phychiatrist also. sleeling pills etc. I was alright from the past 8 years. But from 5-6months it occurs again. any sleeeping pill works for me only for 2-3 days. some times it happes that i could not sleep for continously 7-8 days... recently a neuroligist prescibed me trazonil 25 mg at night. But to no effect then she advised me to add zolfresh 5 mg with trazonil, then the same story and other day stilnoct 6.5 with trazonil but to no effect. This kind of situation never occured in my life that i couldnt sleep contunously for so many days. sometimes pills do work for me. I am going through menopause also. I am afraid to go to bed. I want to sleep. It affecting my memory, concentration and confidence. pl. help me.. i want my brain be relaxed at night. advise me so that after medication i can sleep on my own.
sleepings pills like alprax, prothiadin 25, ativan 1 mg zolfresh etc, works for 2-3 hours. in th e morning i never get up fresh. even more tired. i have to go to office by car and i drive myself. poor sleep affecting my life my profession. sometimes hotflushes disturbs me most. I m badly in need to sleep calmly. thanx
My e.mail address is : YYYY@YYYY
Posted Thu, 18 Apr 2013 in Sleep Disorders
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Hi,

Thank you for posting your query.

First of all, it is important to decide whether you have primary or secondary insomnia. In primary insomnia, sleeplessness is the only problem. In secondary insomnia, sleep disturbance is due to a psychiatry problem (such as depression, anxiety, etc) or medical problem (such as pain, breathing difficulty, etc).

If it is primary insomnia, the best drugs are the ones that work maximum for 7-8 hours, without hang over and without the possibility of addiction. From this point, zolpidem sustained release tablet is one of the best. The correct dose is 12.5 mg taken once daily.

The other good alternative is eszopiclone. The correct dose is 2 mg.

I hope it helps.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Suffering from acute insomina. No relief from zolfresh and trazonil. Facing memory problem. Proper cure? 1 hour later
Thank you Doctor,

My insomnia is primary... But becoz of menopause hot flushes disturbs my sleep. the doctor i have consulted prescribed me stilnoct 6.25 mg. can i take double dose. Pl tel me if it suits me then how many days should i take this medicine. Shoould I stop trazonil 25 mg. The other option you hv suggested eszopiclone 2 mg. what is the very good alternative because i want to sleep .... i am very much exhausted. what is name of the medicine eszopiclone and zolpidem tablets. I think u hv mentioned is the salt name. I would appreciate the ans. today it self. Thanx and regards.
 
 
Answered by Dr. Sudhir Kumar 3 hours later
Thank you for getting back.

Zolpidem sustained release is sold by the name of Stilnoct (sanofi company) and eszopiclone is sold by the name Fulnite (Sun pharma) and Bexomer (Johnson and Johnson).

The correct dose at your age is 12.5 mg for stilnoct and 2 mg for eszopiclone.

Both the drugs are good and effective.

Trazodone may be stopped if you do not have added depression or anxiety.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Suffering from acute insomina. No relief from zolfresh and trazonil. Facing memory problem. Proper cure? 44 hours later
Hello Doctor,

I took stlnot 12.5mg on wednesday and fulnite on thursday, but could sleep only for 3 hours.

i m unable to understand why my sleep cycle has disturbed.

pl suggest further,

regards
XXXXXXX
 
 
Answered by Dr. Sudhir Kumar 4 hours later
Hi,

Thank you for getting back.

At this stage, I would suggest you undergo a polysomnography (sleep study) to diagnose the problem with your sleep. This would help us in selecting the right medicine for you.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Suffering from acute insomina. No relief from zolfresh and trazonil. Facing memory problem. Proper cure? 12 hours later
Dear Doctor,

i tool fulnite 2mg yesterday nite and slept for 5 hours. Now i am feeling good. The doctor i m consulting, today gave me actiwatch(actigraphy) to study something i dont understand properly.

My question is if fulnite suits me then how long should i take the medicine so that i will not be habitual to it.

Thanx and regards, XXXXXXX
 
 
Answered by Dr. Sudhir Kumar 3 hours later
Thank you for getting back.

It is good to note that you are better now.

As per the research, Fulnite does not lead to habituation/addiction. However, I would suggest you start coming out of it within one month. However, if there is a problem sleeping, you may re-start it.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor